MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET6
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Disturbances (2140)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, when the lens was in the eye, noticed that the axis marks on the iol were about 30 degrees counterclockwise from the haptic base.Physician made the assumption that the toric axis marks were correctly placed on the optic and positioned the lens with the iol axis marks at 144 degrees, leaving the haptics at axis 110 degrees.Physician informed patient that this was an unusual situation that not encountered before and physician made the judgement that the axis marks were likely correctly positioned on the iol, but that there was a chance that the axis marks are incorrect in which case patient may need a lens rotation or possibly an iol exchange.There was no patient harm.Patient had mild corneal edema at day one post operative visit with mild hyperopic astigmatism on autorefraction but this was likely to change with resolution of mild corneal edema.Additional information received stating that one-week post operation patient was very happy.Physician dilated left eye and iol axis marks are at 138 degrees (targeted 144 degrees).They will proceed with cataract surgery on right eye next week, also to use a toric iol to correct 3+ d of astigmatism.Post operative corneal edema resolved which was unrelated to iol.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22015656
Report Number9612169-2025-01052
Device Sequence Number13132449
Product Code MJP
UDI-Device Identifier00380652456487
UDI-Public(01)00380652456487(17)260106(11)220108(10)25333499
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Model NumberCCWET6
Device Catalogue NumberCCWET6.260
Device Lot Number25333499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2025
Initial Report FDA Received Date05/13/2025
Date Device Manufactured01/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON ONLINE TORIC IOL CALCULATOR; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; HEALON OVD; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient Age61 YR
Patient SexFemale